Academics

Publications

Download a list of the most recent publications from the UMass Boston Mathematics Department.

Year Publication
2009 Steven Jackson and Alfred Noël, A new approach to computing generators for U(g)^K, Journal of Algebra Volume 322 (2009), Issue 8, Pages 2607-2620.
  Steven Jackson and Alfred Noël, A Short Note on Nilpotent Orbits Associated to Coxeter Cells, To appear in the Association of Computing Machinery Communications in Computer Algebra (June 2009).
  Karen Ricciardi, Remediation of Heterogeneous Aquifers Subject to Uncertainty, Ground Water, 47(5), 2009, 675-685.
  Karen Ricciardi. and S.H. Brill, Optimal Hermite collocation applied to a one-dimensional convection-diffusion equation using a hybrid optimization algorithm with tunneling, Intern. J. of Num. Methods for Heat and Fluid Flow, 19(7), 2009, 874-893.
  Karen Ricciardi., G. Pinder and G. Karatzas, Optimal Groundwater Remediation Design Subject to Uncertainty with Imposed Concentration and Gradient Constraints, Journal of Water Resources Planning and Management, 135(2), 2009, 128-137.
2008 Alfred Noël, Donald R. King, Gaston M. N'Guérékata, Edray H. Goins (editors): Council for African American Researchers in the Mathematical Sciences: Volume V. Thirteenth Conference for African American Researchers in the Mathematical Sciences, June 19-22, 2007, Northeastern University and the University of Massachusetts Boston. American Mathematical Society Contemporary Mathematics, Volume 467, 2008.
  Alfred Noël, Maximal Tori of Reductive Centralizers of Nilpotents in Exceptional Complex Symmetric Spaces, American Mathematical Society Contemporary Mathematics, Volume 467, (103--139), 2008.
  Alfred Noël, The Atlas of Lie Groups and Representations: Scope and Successes, American Mathematical Society Contemporary Mathematics, Volume 467, (85--101), 2008.
2007 Karen Ricciardi (with G. F. Pinder and G. P. Karatzas), Efficient Groundwater Remediation System Design Subject to Uncertainty Using Robust Optimization, Journal of Water Resources Planning and Management, 133(3), 2007, p. 253-263.
  Catalin Zara, Morse Interpolation for Hamiltonian GKM Spaces, Journal of Differential Geometry 75 (2007) No. 3, p. 503-523.
  Catalin Zara (with Juan Gil and Mike Weiner), Complete Padovan Sequences in Finite Fields, to appear in the Fibonacci Quarterly.
2006 Steven Jackson and Alfred Noël, Prehomogeneous spaces associated with real nilpotent orbits, Journal of Algebra, 305 (2006), pp. 194-269.
  Steven Jackson and Alfred Noël, Prehomogeneous spaces associated with nilpotent orbits in simple real Lie algebras E6(6) and E6(-26) and their relative invariants, Experimental Mathematics, 15 (2006), pp. 455-469.
  Catalin Zara, Chains, Subwords, and Fillings: Strong Equivalence of Three Definitions of the Bruhat Order, Electronic Journal of Combinatorics 13 (1) (2006), #N5.
  Catalin Zara (with Victor Guillemin and Tara Holm), A GKM Description of the Equivariant Cohomology Ring of a Homogeneous Space, Journal of Algebraic Combinatorics, 23 (2006), 21-41.
  Hans Herda, An algorithmic 3D rock roughness measure using local depth measurement clusters, published on-line at Springer Wien New York. The paper is expected to appear in print in the quarterly journal Rock Mechanics and Rock Engineering in April 2006.
2005 Steven Jackson and Alfred Noël, Prehomogeneous spaces associated with complex nilpotent orbits, Journal of Algebra 289 (2005), p. 515-557.
  Alfred Noël, Some remarks on Richardson orbits in complex symmetric spaces, to appear in AMS Math. Comp.
  Steven Jackson and Alfred Noël, A LiE subroutine for computing prehomogeneous spaces associated with real nilpotent orbits, Lecture Notes in Computer Science 3482 (2005), p. 512-521.
  Steven Jackson and Alfred Noël , A LiE Subroutine for Computing Prehomogeneous Spaces Associated with Complex Nilpotent Orbits, Lecture Notes in Computer Science 3516 (2005), p. 611-618.
  Karen Ricciardi, The Impact of Regional Geologic Variation on Robust Groundwater, Remediation Design, Proceedings of the IASTED International Conference on Modeling, Simulation and Optimization, 2005.
  Ethan Bolker (with Y. Ding), Virtual performance won't do: Capacity planning for virtual systems, to appear in the Proceedings of the 34th Computer Measurement Group Conference (December 2005).
  Karen Ricciardi, Comparison of the lognormal and beta distribution functions to describe the uncertainty in permeability, Journal of Hydrology, Volume 313, Issue 3-4.
  Karen Ricciardi, Optimal Hermite collocation applied to the steady state convection-diffusion equation, accepted by the Computational Methods in Water Resources conference.
  Ethan Bolker (with T. Zaslavsky), A Simple Algorithm That Proves Half-Integrality of Bidirected Network Programming, to appear in Networks.
  Ethan Bolker (with B. White, N. Koolar, W. Ma, N.N. Maw, and C.Y. Yu), The Virtual Genetics Lab: a Freely-available Open-source Genetics Simulation, to appear in the American Biology Teacher.